Thunderstorm Wind, Sheridan
- When
- June 19, 9:25 PM MST
- Where
- Sheridan County, Hay Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 42.683, -102.683
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 12:55 PM MST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUN 19 2006 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGH SATURDAY... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CHALLENGES THROUGH THURSDAY ARE PRECIPITATION CHANCES. ZONAL PATTERN ALOFT TO PERSIST THROUGH THE FIRST 84 HOURS...WITH A SURFACE FRONT OSCILLATING NORTH TO SOUTH ACROSS THE CWA THROUGH THE SAME TIME FRAME. SFC ANALYSIS INDICATING STRONG ERLY FLOW ACROSS THE ENTIRE FORECAST AREA...WITH A FRONTAL BOUNDARY ANCHORED ALONG THE KS/NE BORDER. SFC RIDGE EXTENDS WEST FROM KS/NE LINE INTO NERN COLORADO...THEN NORTH INTO ERN SECTIONS OF WYOMING. LOW LEVEL MOISTURE BEGINNING TO POOL JUST NORTH OF THE BOUNDARY ALONG THE I-80 CORRIDOR THIS AFTERNOON...AS SFC DEW POINTS HAVE BEGUN TO MOVE UPWARD OVER THE LAST COUPLE OF HOURS. NAM SOLNS SEEM TO CAPTURE THE TRENDS UPWARD...HOWEVER THE MODEL IS OVERESTIMATING THE DEW POINT TEMPS 2-5F THIS AFTERNOON. IN ADDITION...SFC FRONT IN THE NAM A LITTLE TOO FAR SOUTH ATTM WITH REGARDS TO SFC OBS. REGARDLESS...A STRONG UPPR WAVE ENTERING NWRN WYOMING ATTM AND WILL BE THE TRIGGERING MECHANISM FOR TSRAS THIS EVENING. THIS ACTIVITY IS EXPECTED TO INITIATE ACROSS ERN SECTIONS OF WYOMING AND NERN COLORADO OVER THE NEXT COUPLE OF HOURS...THEN TRANSITION EAST THIS EVENING. WILL PAINT HIGHEST POPS NORTH OF INTERSTATE 80...AS THE NOSE OF THE LLJET IS FOCUSED ACROSS THE CENTRAL SANDHILLS AND THE SURFACE FRONT SHOULD LIFT TOWARD I80 BY EVENING (AKA SRN BIAS WITH THE MODEL SOLN). CONVECTION OVERNIGHT...WILL PUSH THE SFC BOUNDARY INTO ERN NEBRASKA AND CENTRAL KANSAS BY MIDDAY TUESDAY. BY AFTERNOON THOUGH...THE FRONT WILL PUSH INTO NRN KS AND NERN COLORADO. CONVECTION IS EXPECTED TO FIRE ONCE AGAIN ACROSS NERN COLORADO. UPPR LVL WRLYS WILL CARRY THIS ACTIVITY INTO SRN PORTIONS OF THE CWA TUESDAY EVENING. WILL NEED TO MONITOR THIS CLOSELY HOWEVER...IF THE FRONT DECIDES TO DRIFT FURTHER NORTH THAN ANTICIPATED AT THIS TIME. WEDNESDAYS PRECIPITATION SETUP SIMILAR TO TUESDAYS WITH A FRONT ANCHORED ACROSS SRN NEBRASKA AND THETA E RIDGING INTO NERN COLORADO AND SERN WYOMING. PWS AND DEW POINTS INDICATIVE OF ABUNDANT LOW LEVEL MOISTURE...PARTICULARLY ACROSS THE SRN HALF OF THE CWA FOR WEDNESDAY NIGHT. WITH THIS IN MIND...PAINTED THE HIGHEST POPS ACROSS THE SRN FA. LONG RANGE (THURSDAY NIGHT THROUGH MONDAY)...THURSDAY NIGHT THROUGH FRIDAY NIGHT WILL BE THE ACTIVE PERIODS WITHIN THE EXTENDED PACKAGE. LOW LEVEL FRONTAL BOUNDARY WILL REMAIN ANCHORED ACROSS THE HIGH PLAINS THROUGH SATURDAY. PERSISTENT THETA E RIDGE WILL REMAIN ALONG THE FRONTRANGES OF COLORADO AND WYOMING. WITH INITIATION TO THE WEST...ZONAL FLOW ALOFT...AND AN ABUNDANCE OF LOW LEVEL MOISTURE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...PRECIPITATION CHANCES LOOK DECENT. HAVE INCREASED POPS FOR THURSDAY NIGHT AND FRIDAY ACCORDINGLY. FOR SATURDAY AND BEYOND...THE MODEL SOLUTIONS ARE TRENDING TOWARD AN AMPLIFICATION IN THE H5 PATTERN WITH RIDGING ACROSS THE WRN CONUS AND TROFING IN THE EAST. PRECIPITATION CHANCES SHOULD DECREASE SIGNIFICANTLY TOWARD SUNDAY AND MONDAY...AS H5 FLOW BECOMES ORIENTED NORTH TO SOUTH. THE GFS SOLN MOST BULLISH WITH THIS SOLUTION...WHILE THE EUROPEAN MODEL HAS THE CLOSED H5 HIGH FURTHER WEST (THUS FAVORING NWRLY FLOW VS. NRLY FLOW ALOFT). STILL...NOT ENOUGH CONFIDENCE AT THIS JUNCTURE TO EVEN BITE ON A SMALL POP MENTION. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT MON JUN 19 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-201200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 402 PM CDT MON JUN 19 2006 /302 PM MDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF AN ELLSWORTH TO TRYON TO BRADY LINE DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. THUNDERSTORMS ARE MAINLY EXPECTED NORTH OF INTERSTATE 80...SOUTH OF HIGHWAY 20 DURING THE LATE EVENING AND EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL BE IN PLACE THROUGH AT LEAST THE END OF THE WEEK...WITH A SERIES OF FRONTS STALLING OUT ACROSS THE REGION LEADING TO THUNDERSTORM DEVELOPMENT. SEVERE WEATHER WILL BE DEPENDENT ON THE PLACEMENT OF THESE FRONTS...WHOSE POSITION MAY IN TURN ALSO BE DETERMINED BY THE STRENGTH OF THE CONVECTION. THIS PRODUCT WILL BE CONTINUALLY UPDATED FOR THESE CHANGING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The Rapid City radar (KUDX), 161 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510837.